WEIGHT LOSS ALTERNATIVES
COMMUNITY
wellbutrin and weight gain
Avatar_n_tn
by DeliaMarie, Sep 18, 2006
I've been given wellbutrin because since I've been on Zoloft,(about 6 months), I've gained 8 pounds. Wellbutrin is supposed to help with the weight problem but, the possible side effect of seizures terrifies me. Does anyone have any info regarding these things???
Related Discussions
Member Comments (70)
Avatar_n_tn
by svlmg, Sep 19, 2006
I took Wellbutrin for over a year and did not have any problems. Everyone is different and of course a lot depends on your health history.
I only took the smaller dose as the higher dose turned me into a crazy woman. I just felt so uptight and my kids could get under my skin very easily.
Good luck with it. I hope it helps you the way you need it to.
Avatar_n_tn
by kk2, Sep 19, 2006
I'm certainly no substitute for a medical professional, but I'm prettty sure that its just that you shouldn't take the Welbutrin if you already have a problem with seizures. Lots of people take it without developing a seizure problem and it really helps them. good luck
Avatar_n_tn
by Imhere2, Sep 19, 2006
I switched from Lexapro to Wellbutrin because of weight gain and high blood pressure and have had wonderful results. Blood pressure is normal again and I have lost weight. Hopefully this medication will work for you too.. Good Luck
Avatar_n_tn
by danielleurban, Sep 27, 2006
I have been on effexor for about a year-started on 75mg and now taking max dose of 225mg.  I gained 59 lbs since being on the pills and now I am curious if this could be related. I am retaining a TON of water weight (pitting edema) I started the B6/B12 combo shots Monday and 3000mg of Vitamin C..I go today to get weighed.  I did feel a burst of energy after the first shot, also difficulty sleeping...anyone have any of these experiences?
Avatar_n_tn
by mary29-4-ever, Nov 24, 2006
I STARTED WELLBUTRIN OVER A YEAR AGO AND GOT GREAT RESULTS IT HELPED ME GET MOTIVATED TO ACTUALLY DO SOMETHING ABOUT MY WEIGHT AND CARE HOW MY HOME LOOKED AND SO FORTH WELL AFTER ABOUT 6MTHS I QUIT TAKING IT FOR A WHILE AND RELIZED I REALLY SHOULDNT HAVE STOPPED TAKING IT. I STARTED BACK ON IT ABOUT 6 WEEKS AGO AND HAVE NOT GOT THE SAME RESULTS AS LAST TIME. DONT UNDERSTAND WHY MAYBE I NEED TO UP MY DOSEAGE GOING TO SEE MY DOCTOR MONDAY I'LL FIND OUT THEN.
Avatar_n_tn
by SlimMom, Nov 24, 2006
I took Wellbutrin for over a year and was very happy with it But then I had a seizure and a year later I had another one. They were the grand mal type and #2 kept me in the hospital for three days of tests. Seizures are becoming more recognized as a side effect of this drug and I have noticed that it is mentioned in the TV ads now. Other than that I did lose some weight and felt really great. But because of the seizures I had quite a lot of trouble with my driving licence.
Avatar_n_tn
by LADIVA, Aug 11, 2007
I JUST WANT  TO KNOW LIKE HOW MUCH AND IN HOW LONG U GIRLS LOSS WEIGTH. THAT U WENT IN A DIET OR JUST U LOOSE THE WEIGTH. THANK U VERY MUCH.
Avatar_n_tn
by daisygirl9, Aug 14, 2007
I took Wellbutrin for over 2 years and I steadily gained over 40 pounds in that period of time. I was on the 300 XL dose. It just made me want to eat so much and disrupted my sleep. I know they say you don't gain weight on it but that was not my experience. I am now finally off that drug and trying to lose the weight.